Alert archive / Nebraska / Freeze Warnings in 2016
Freeze Warning 2, NWS Omaha, NE
NWS Omaha, NE issued this freeze warning at Apr 11, 2016, 9:57 AM CDT for 18 counties in Nebraska; 8 counties in Iowa. It took effect at Apr 12, 2016, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2016, 9:57 AM CDT (14:57 UTC)
- In effect from
- Apr 12, 2016, 1:00 AM CDT
- Expired
- Apr 12, 2016, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Omaha, NE
All 26 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Burt County, NE, Butler County, NE, Cass County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 42 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 3.0 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1922 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -172 m²/s²
- 0-3 km storm-relative helicity
- -160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
822 WWUS73 KOAX 111457 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 957 AM CDT MON APR 11 2016 ...FREEZE WARNING FOR TUESDAY MORNING... IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-050>053-065>068- 078-088>093-121200- /O.NEW.KOAX.FZ.W.0002.160412T0600Z-160412T1400Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-BURT-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD- LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA... SHENANDOAH...TEKAMAH...OAKLAND...LYONS...DECATUR...FREMONT... BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE... PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH... STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 957 AM CDT MON APR 11 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY. * TEMPERATURE...LOW TEMPERATURES TONIGHT WILL FALL TO AROUND 25 TO 30 DEGREES...REMAINING BELOW FREEZING FOR SEVERAL HOURS TONIGHT INTO TUESDAY MORNING. * IMPACTS...BUDDING FRUIT TREES...WHEAT CROPS...AND OTHER EARLY BUDDING OR BLOOMING PLANTS AND TENDER VEGETATION WILL BE AT RISK FOR FREEZE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MAYES
1 follow-up statement
960 WWUS73 KOAX 121409 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 909 AM CDT TUE APR 12 2016 IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-050>053-065>068- 078-088>093-121515- /O.EXP.KOAX.FZ.W.0002.000000T0000Z-160412T1400Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-BURT-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD- LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA... SHENANDOAH...TEKAMAH...OAKLAND...LYONS...DECATUR...FREMONT... BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE... PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH... STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 909 AM CDT TUE APR 12 2016 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES ARE WARMING ABOVE FREEZING...AND THE FREEZE WARNING IN EFFECT THIS MORNING HAS EXPIRED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this freeze warning went out at Apr 11, 7:33 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 11, 7:33 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 733 AM CDT MON APR 11 2016 .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 337 AM CDT MON APR 11 2016 THE CHANCE FOR FREEZING TEMPERATURES TONIGHT...THEN A WARMING TREND THROUGH MID WEEK...ARE THE PRIMARY FORECAST CONCERNS. AXIS OF UPPER TROUGH EXTENDED FROM WESTERN HUDSON BAY INTO EASTERN NEBRASKA EARLY THIS MORNING...AND WAS MAKING A SLOW SWING TO THE EAST. NORTHWEST FLOW ON BACK SIDE OF TROUGH PUSHED A COLD FRONT THROUGH OUR AREA ON SUNDAY AND INTO SOUTHERN KANSAS AND MISSOURI THIS MORNING. COOL CANADIAN HIGH PRESSURE WAS SETTLING INTO THE REGION BEHIND THAT FRONT...AND WILL PROVIDE COOL ADVECTION TO OUR AREA THROUGH THE DAY BEFORE RIDGE AXIS SETS UP OVER THE MID MISSOURI RIVER VALLEY REGION BY MIDNIGHT. CHARACTER OF AIR MASS IS NOT QUITE AS COLD AS OUR LAST HARD FREEZE SITUATION SATURDAY MORNING...BUT STILL PLENTY CHILLY. AM EXPECTING LOWS TO GENERALLY AVERAGE THE UPPER 20S OVER MUCH OF OUR AREA...ESPECIALLY IN EASTERN NEBRASKA WHERE TEMPERATURES WILL LIKELY LEVEL OUT BY MIDNIGHT WHEN SOUTHEAST FLOW KICKS IN AS HIGH SLIDES EAST. WESTERN IOWA WILL SEE THE COLDEST TEMPERATURES WHERE CORE OF SURFACE HIGH WILL RESIDE LONGER... ALLOWING FOR MORE QUALITY RADIATIONAL COOLING REGIME. MAY NEED TO LOOK INTO FREEZE WARNING FOR PARTS OF THE AREA FOR TONIGHT. BUT AS OF NOW...QUESTIONS OF JUST HOW COLD AND FOR HOW LONG SUB FREEZING TEMPERATURES WILL OCCUR IN AREAS WHERE GROWING SEASON HAS BEGUN PRECLUDES FREEZE HEADLINE ISSUANCE. LEADING UP TO THE COLD TEMPERATURES TONIGHT...MAINLY HIGH CLOUDS ASSOCIATED WITH STORMS TO OUR SOUTH SHOULD THIN WITH TIME THIS MORNING...LEAVING PLENTY OF SUNSHINE TO HELP OFFSET BREEZY NORTHERLY WINDS. EXPECT HIGHS TO REACH THE 50S FOR MOST OF OUR AREA. FOR TUESDAY AND WEDNESDAY...SHALLOW MID LEVEL RIDGING WILL BEGIN TO BUILD INTO THE REGION...SIGNALING WARMING TEMPERATURES EACH DAY. AFTER THE COLD START TUESDAY...SOUTH THEN SOUTHWEST WINDS AND PLENTY OF SUNSHINE WILL BOOST AFTERNOON HIGHS BACK INTO THE 60S FOR MUCH OF EASTERN NEBRASKA AND UPPER 50S IN WESTERN IOWA. 850 TEMPERATURES GAIN ABOUT 6C FROM MONDAY AFTERNOON TO TUESDAY AFTERNOON...THEN ANOTHER 5C BY WEDNESDAY AFTERNOON. AGAIN PLENTY OF SUNSHINE IS EXPECTED WITH SOUTHERLY WINDS. EXPECT HIGHS WEDNESDAY TO REACH THE 70S MOST SPOTS. .LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY) ISSUED AT 337 AM CDT MON APR 11 2016 A CONTINUATION OF MILD TEMPERATURES IS EXPECTED THROUGH THE END OF THE WEEK AS RIDGE AXIS SHIFTS EAST AND UPPER LOW SETTLES TOWARD THE FOUR CORNERS REGION. A BLOCKING PATTERN SETS UP FOR THE WEEKEND WITH LOW IN THE SOUTHWEST AND HIGH NEAR THE GREAT LAKES. IN THE CENTRAL PLAINS...SOUTH TO SOUTHWEST FLOW ALOFT WILL MAINTAIN RELATIVELY MILD TEMPERATURES...WITH IMPULSES EJECTING INTO THE REGION POTENTIALLY GIVING US A CHANCE FOR THUNDERSTORMS BEGINNING FRIDAY. LATEST MODEL TRENDS SUGGEST FOCUS FOR PRECIPITATION WILL REMAIN OVER CENTRAL NEBRASKA AND WEST LATE THIS WEEK...WITH ONLY A SLIGHT SHIFT TO THE EAST EACH DAY AS OVERALL PATTERN CHANGES LITTLE. WILL MAINTAIN TREND OF PREVIOUS FORECAST FOR INCREASING CHANCE FOR STORMS INTO THE WEEKEND...BUT SLOW THE PROGRESSION JUST A TAD. OTHERWISE TEMPERATURES IN THE 70S EACH DAY LOOK ON TRACK...WITH SLIGHTLY COOLER TEMPERATURES BY SUNDAY WHEN BETTER PRECIPITATION CHANCES EMERGE. && .AVIATION...(12Z TAFS FOR KOMA...KLNK...KOFK THROUGH 12Z TUESDAY) ISSUED AT 609 AM CDT MON APR 11 2016 VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. HIGH PRESSURE BUILDING IN WILL ALLOW FOR GUSTY NORTH WINDS THROUGH MID AFTERNOON BEFORE QUICKLY DIMINISHING THIS EVENING...THEN BECOME LIGHT SOUTHEAST OVERNIGHT. ANY CLOUD COVER WILL BE HIGH IN NATURE THROUGH THE PERIOD. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...DERGAN LONG TERM...DERGAN AVIATION...
Hazardous weather outlook, Apr 11, 3:53 AM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 353 AM CDT MON APR 11 2016 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-112300- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 353 AM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT LOW TEMPERATURES TONIGHT WILL LIKELY DROP INTO THE UPPER 20S FOR MUCH OF EASTERN NEBRASKA...AND COULD GO LOWER IN WESTERN IOWA AND OTHER LOW LYING AREAS IN EASTERN NEBRASKA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RANGELAND FIRE DANGER INDEX SHOULD REACH THE VERY HIGH CATEGORY IN NORTHEAST NEBRASKA TUESDAY AFTERNOON. LOW RELATIVE HUMIDITIES AND STRONG SOUTH WINDS COMBINED WITH DRY GRASSES COULD LEAD TO DANGEROUS FIRE WEATHER CONDITIONS. THERE IS A CHANCE FOR THUNDERSTORMS FROM FRIDAY THROUGH SUNDAY ACROSS ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Freeze Warnings in Nebraska, 2016Freeze Warnings in Iowa, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.